Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 262, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2013, 7:37 PM EDT for 4 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2013, 7:37 PM EDT (23:37 UTC)
- Expired
- Aug 23, 2013, 8:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Johnson County, GA, Laurens County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:50 PM EDT | TSTM WND DMG | 4 W Wrightsville, GA | THE JOHNSON COUNTY EMERGENCY MANAGER REPORTED TREES AND POWER LINES DOWN ON TUCKER GROVE CHURCH ROAD...GA HWY 57...US 319...OLD BUCKEYE ROAD AND NEW BUCKEYE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055 WUUS52 KFFC 232337 SVRFFC GAC167-175-303-319-240015- /O.NEW.KFFC.SV.W.0262.130823T2337Z-130824T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 PM EDT FRI AUG 23 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LAURENS COUNTY IN CENTRAL GEORGIA SOUTHERN WILKINSON COUNTY IN CENTRAL GEORGIA NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA SOUTH CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 815 PM EDT * AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WRIGHTSVILLE...MOVING WEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IRWINTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3256 8320 3283 8329 3282 8272 3270 8269 TIME...MOT...LOC 2337Z 076DEG 17KT 3276 8289 $$
1 follow-up statement
054 WWUS52 KFFC 240003 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT FRI AUG 23 2013 GAC167-175-303-319-240015- /O.CON.KFFC.SV.W.0262.000000T0000Z-130824T0015Z/ WASHINGTON GA-LAURENS GA-JOHNSON GA-WILKINSON GA- 803 PM EDT FRI AUG 23 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SOUTHERN WILKINSON...NORTHWESTERN JOHNSON...NORTHWESTERN LAURENS AND SOUTH CENTRAL WASHINGTON COUNTIES... AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF TUCKERS CROSSROAD...MOVING WEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAPPELLS MILL...NICKLESVILLE AND IRWINTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3256 8320 3283 8329 3282 8272 3270 8269 TIME...MOT...LOC 0003Z 078DEG 13KT 3274 8296 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:37 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 23, 7:37 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 PM EDT FRI AUG 23 2013 .UPDATE HAVE ADJUSTED POPS ACROSS THE AREA...RAISING THEM ACROSS CENTRAL GA AND ALSO OVER THE EXTREME NORTHWEST COUNTIES FOR CONVECTION MOVING SOUTHWEST OUT OF TENNESSEE. NO OTHER CHANGES PLANNED. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... /ISSUED AT 342 PM EDT FRI AUG 23 2013/ A MUCH QUIETER PATTERN IN STORE FOR THE NEXT FEW DAYS...FAR MORE TYPICAL OF LATE FALL THAN WHAT WE HAVE BEEN SEEING...THAT SAID... TEMPS WILL STILL REMAIN ON THE COOL SIDE AS A RESULT OF A BUILDING DAMMING EVENT /LOOKS LIKE DRY ONSET CLASSICAL CAD BUT PRETTY TRANSIENT/. SO FOR THE OVERALL PATTERN...STRONG TROUGHING ALONG THE EASTERN SEABOARD...WITH SURFACE HIGH PRESSURE OVER THE GREAT LAKES UNDER THE UPSTREAM CONFLUENT FLOW ALOFT...WILL GRADUALLY TRANSITION EAST THROUGH THE WEEKEND. WEAK FRONT WILL PUSH INTO THE STATE THIS EVENING...WORKING ITS WAY SOUTH TOWARD THE COAST TONIGHT AND EARLY SATURDAY. IN THE WAKE OF THE FRONT...THE SURFACE HIGH WILL TRANSLATE EAST AND BEGIN RIDGING DOWN THE EASTERN SEABOARD...AGAIN IN WHAT LOOKS LIKE A DRY ONSET CLASSICAL CAD SCENARIO. WITH NO PRECIP ASSOCIATED WITH THE CAD AT ONSET...SENSIBLE WEATHER IMPACTS WILL BE MINIMIZED WITH THE EXCEPTION OF DRIER AIR MOVING AND AND THUS SLIGHTLY COOLER TEMPS. CONVECTION ALREADY FIRING ACROSS THE AREA AT AFD TIME WILL CONTINUE TO SAG SOUTH THIS EVENING...MINIMIZING THE RISK OF FLASH FLOODING WITH ANY INDIVIDUAL STORM. CONVECTION MAY LINGER THROUGH THE NIGHT ACROSS SOUTHERN ZONES BUT THIS MAY BE A LITTLE HEAVY-HANDED. HAVE BROUGHT CHANCE POPS BACK UP INTO THE METRO AREA ON SATURDAY BUT THIS WILL HEAVILY DEPEND ON HOW FAR SOUTH THE FRONT PUSHES TONIGHT AND TOMORROW AS WELL AS WHERE THE WEDGE FRONT SETS UP...AND HOW MUCH DRY AIR PUSHES IN BEHIND IT. CERTAINLY BY SATURDAY NIGHT ENOUGH DRY AIR HAS PUSHED IN TO WARRANT REMOVING POPS. KEPT TREND OF SLIGHT TO LOW CHANCE POPS ACROSS EXTREME SOUTHERN ZONES ON SUNDAY. TOOK A BIAS-ADJUSTED BLEND FOR TEMPS RESULTING IN GENERALLY MID 80S TO NEAR 90 ON SATURDAY. GENERALLY ALL MOS GUIDANCE IS A COUPLE OF DEGREES COOLER FOR SUNDAY AS A RESULT OF THE CAD BUT AM HESITANT TO DROP TEMPS YET...AM NOT SURE HOW MUCH CLOUD COVER THERE WILL BE TO LIMIT INSOLATION AND WE ARE STILL TALKING AUGUST SO SUN ANGLE STILL HIGHER THAN EQUINOX TO CONTEND WITH. MAY SEE BIGGER IMPACTS INTO THE BEGINNING OF THE EXTENDED AS THE SURFACE HIGH STRENGTHENS OVER THE SOUTHEAST...EVEN WITH THE LOSS OF THE PARENT HIGH. OVERNIGHT LOWS SHOULD BE INCREASINGLY PLEASANT WITH THE DRY AIR FILTERING IN. TDP .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... /ISSUED AT 342 PM EDT FRI AUG 23 2013/ LONG TERM FORECAST STILL LOOKS GOOD. HAVE MADE ONLY ONE TWEAK AND THAT WAS TO ADD SLIGHT CHANCE NORTHEAST WEDNESDAY NIGHT. LOOKS LIKE ANOTHER BOUNDARY WILL BEGIN TO SLIDE SOUTHWARD AND APPROACH THE NORTHEAST ZONES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING. UNTIL THEN...PRECIPITABLE WATER AMOUNTS DROPPING SIGNIFICANTLY THROUGH THE WEEK AND THIS WILL SUPPORT MINIMAL POPS. MOISTURE RETURNING BY THE END OF THE PERIOD. PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 348 AM EDT FRI AUG 23 2013/ A COLD FRONT IS FORECAST TO MOVE S OF THE AREA SATURDAY EVENING AS SURFACE HIGH PRESSURE BUILDS ALONG THE EASTERN SEABOARD AND UPPER LEVEL HIGH PRESSURE BUILDS OVER THE MID U.S. SHOWER AND THUNDERSTORM CHANCES SHOULD BE HIGHLY DIURNAL SATURDAY NIGHT AND DIMINISH WITH THE LOSS OF HEATING. SHOWER AND THUNDERSTORM CHANCES LOOK TO BE LIMITED TO MAINLY CENTRAL GA ON SUNDAY DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE THE BEST INSTABILITY IS EXPECTED TO BE WITH THE INFLUENCE OF DRIER AIR AND HIGH PRESSURE HAVING THE MOST AFFECT ON N GA. PRECIP CHANCES FOR MONDAY AND TUESDAY LOOK TO BE AS LOW AS WE HAVE SEEN IN A LONG TIME WITH A GENERALLY DRIER AIRMASS OVER THE AREA AND THE INFLUENCE OF HIGH PRESSURE. GFS IS MORE AGGRESSIVE WITH PRECIP AMOUNTS AND CHANCES THAN THE EUROPEAN. WILL NEED TO WATCH THE NE MOUNTAINS AND FAR S AS AREAS WHERE SMALL CHANCES COULD BE NEEDED. GFS MORE AGGRESSIVE WITH MOISTURE RETURN ON WEDNESDAY THAN THE EUROPEAN FROM THE NNW FLOW ALOFT. GUIDANCE FROM HPC FAVORING LOW POPS FOR N AND PORTIONS OF CENTRAL GA. A SURFACE TROUGH DEVELOPS ACROSS THE AREA ON THURSDAY AND AGAIN THE GFS IS MORE AGGRESSIVE WITH THE MOISTURE THAN THE EUROPEAN IN THE NNW FLOW ALOFT. HPC GUIDANCE FAVORING LOW POPS ACROSS THE ENTIRE AREA DUE TO THE UNCERTAINTY. BOTH MODELS INDICATING INCREASED MOISTURE OVER THE AREA ON FRIDAY. TEMPERATURES GENERALLY RUNNING NEAR TO AROUND 6 DEGREES BELOW NORMAL DURING THIS PERIOD. BDL && .AVIATION... 00Z UPDATE... BAND OF TSRA FROM CSG TO MCN WILL SLOWLY SINK SOUTH OVER THE NEXT COUPLE HOURS AND BY 02Z THEY SHOULD BE OUT OF THE TAF SITES. VFR SKIES WILL PREVAIL THROUGH SATURDAY AFTERNOON/EVENING. EXPECT PATCHY DENSE FOG TO DEVELOP ACROSS THE MCN AREA DUE TO SIGNIFICANT RAINFALL THIS EVENING. SCATTERED TSRA SHOULD DEVELOP ACROSS THE FORECAST AREA AFTER 18 TO 20Z SATURDAY AND HAVE ADDED A PROB30 FOR TSRA FOR ALL SITES SATURDAY AFTERNOON. //ATL CONFIDENCE...00Z UPDATE... HIGH ON ALL ELEMENTS 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 85 67 84 / 30 30 20 10 ATLANTA 72 86 69 85 / 20 30 20 10 BLAIRSVILLE 64 80 64 81 / 20 30 10 10 CARTERSVILLE 68 87 68 87 / 20 20 20 10 COLUMBUS 73 89 71 88 / 30 30 20 30 GAINESVILLE 71 83 68 84 / 20 30 20 10 MACON 70 89 70 87 / 30 30 20 10 ROME 68 88 68 87 / 20 20 20 10 PEACHTREE CITY 68 86 67 86 / 20 30 20 10 VIDALIA 72 89 71 87 / 30 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....41 AVIATION...TDP
Hazardous weather outlook, Aug 23, 4:20 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT FRI AUG 23 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 PM EDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. DISCUSSION... A SLOW MOVING COLD FRONT WILL CONTINUE MOVING SOUTH OF THE FORECAST AREA. RESIDUAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE A POTENTIAL FOR ISOLATED THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WEATHER HAZARDS EXPECTED... GUSTY WINDS AND OCCASIONAL LIGHTNING. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST MOUNTAINS ON WEDNESDAY AND ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 23, 6:31 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT FRI AUG 23 2013
GAZ078-089-232300-
631 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MUSCOGEE AND
HARRIS COUNTIES UNTIL 700 PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORTSON...MOVING SOUTH AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MUSCOGEE
AND HARRIS COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE GOAT ROCK LAKE...MULBERRY GROVE...FORTSON...
CATAULA...FLAT ROCK...LAUREL HILLS...GREEN ISLAND HILLS...VISTA
TERRACE...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE...
SAINT MARYS HILLS...BENNING PARK...BENNING HILLS AND CARTER ACRES.
&&
LAT...LON 3270 8508 3269 8486 3241 8485 3241 8488
3240 8489 3240 8499 3243 8497 3246 8501
3251 8501 3261 8509
TIME...MOT...LOC 2231Z 002DEG 11KT 3261 8497Special weather statement, Aug 23, 6:59 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT FRI AUG 23 2013
GAZ078-240000-
659 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HARRIS COUNTY UNTIL
800 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORTSON...MOVING SOUTH AT 10 MPH. OTHER
STORMS WERE DEVELOPING OVER WESTERN HARRIS COUNTY AND WILL LIKELY
MOVE OVER THIS SAME AREA.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HARRIS COUNTY...INCLUDING AREAS AROUND GOAT ROCK LAKE...LAKE
HARDING...MOUNTAIN HILL...MULBERRY GROVE AND FORTSON. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3281 8488 3259 8486 3259 8491 3261 8491
3261 8509 3264 8511 3267 8510 3269 8512
3273 8512 3275 8515 3278 8513 3282 8517
TIME...MOT...LOC 2258Z 356DEG 9KT 3258 8498Special weather statement, Aug 23, 7:00 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT FRI AUG 23 2013 GAZ079-080-091-092-232330- 700 PM EDT FRI AUG 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN TALBOT...SCHLEY...MARION AND TAYLOR COUNTIES UNTIL 730 PM EDT... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BALDWINVILLE...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT... SCHLEY...MARION AND TAYLOR COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WESLEY CHURCH... BALDWINVILLE...PO BIDDY CROSSROADS...PRATTSBURG...JUNCTION CITY... HOWARD...FIVE POINTS...RUPERT...MAUK AND CHARING. && LAT...LON 3240 8427 3239 8454 3271 8453 3272 8432 TIME...MOT...LOC 2300Z 357DEG 15KT 3263 8442
Special weather statement, Aug 23, 7:01 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT FRI AUG 23 2013
GAZ074-085-232330-
701 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON AND
JOHNSON COUNTIES UNTIL 730 PM EDT...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRINGLE...MOVING SOUTH AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON AND JOHNSON COUNTIES...INCLUDING AREAS AROUND
RIDDLEVILLE...DAVISBORO...HARRISON...PRINGLE...DONOVAN...NEW HOME...
SPANN...MEEKS...KITE AND WRIGHTSVILLE. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3272 8245 3269 8250 3265 8247 3264 8251
3258 8259 3255 8259 3256 8267 3261 8267
3265 8277 3308 8279 3304 8260 3302 8255
3295 8254 3292 8251 3282 8252 3276 8244
TIME...MOT...LOC 2301Z 339DEG 3KT 3284 8257Special weather statement, Aug 23, 7:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 712 PM EDT FRI AUG 23 2013 GAZ074-085-232345- 712 PM EDT FRI AUG 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WASHINGTON AND JOHNSON COUNTIES UNTIL 745 PM EDT... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRINGLE...MOVING SOUTH AT 20 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WASHINGTON AND JOHNSON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TENNILLE...RIDDLEVILLE...HARRISON... PRINGLE...NEW HOME...DONOVAN AND WRIGHTSVILLE. && LAT...LON 3265 8256 3273 8285 3298 8283 3297 8257 TIME...MOT...LOC 2313Z 005DEG 18KT 3283 8266
Special weather statement, Aug 23, 7:34 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT FRI AUG 23 2013
GAZ074-083>085-096-097-240000-
734 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WASHINGTON...
TWIGGS...LAURENS...JOHNSON...WILKINSON AND BLECKLEY COUNTIES UNTIL
800 PM EDT...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG GUST FRONT THAT STRETCHED FROM OCONEE TO TUCKERS
CROSSROAD...MOVING WEST AT 20 MPH. THIS GUST FRONT WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS TO AROUND 45 MPH ALONG ITS LEADING
EDGE.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TUCKERS
CROSSROAD...LOVETT...BREWTON...OCONEE...TOOMSBORO...CHAPPELLS
MILL...NICKLESVILLE...MONTROSE...DUDLEY...MCINTYRE...ALLENTOWN AND
IRWINTON.
&&
LAT...LON 3260 8271 3246 8316 3283 8337 3298 8289
3277 8287
TIME...MOT...LOC 2333Z 079DEG 19KT 3287 8299 3275 8299
3265 8289The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:26 PM EDT | Flash Flood Warning | FFC | Carroll, Haralson | 6 hr |
| Aug 23, 5:43 PM EDT | Special Weather Statement | FFC | Jefferson | 47 min |
| Aug 23, 6:31 PM EDT | Special Weather Statement | FFC | Muscogee | 29 min |
| Aug 23, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach | 41 min |
| Aug 23, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 48 min |
| Aug 23, 6:59 PM EDT | Special Weather Statement | FFC | Harris | 61 min |
| Aug 23, 7:00 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 23, 7:01 PM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Aug 23, 7:10 PM EDT | Flash Flood Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 6 hr |
| Aug 23, 7:12 PM EDT | Special Weather Statement | FFC | Johnson, Washington | 33 min |
| Aug 23, 7:34 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Aug 23, 7:38 PM EDT | Flash Flood Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 4 hr |
| Aug 23, 7:46 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 59 min |
| Aug 23, 7:49 PM EDT | Special Weather Statement | FFC | Peach | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.